MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 10X60; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 10X60; STENT, ILIAC
Model Number C10060SL
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information to include (b)(6).Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device was received for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
After pre dilation using 8mm x 4cm saber, the 10 x 60 smart control iliac self-expanding stent delivery system (ses) was used but it did not deploy when the physician tried to turn the tuning dial.Additional information was received and per visual analysis, the stent of the unit was deployed approximately 0.6 cm.Therefore, it was replaced with a new 10mm 6cm non- cordis stent and the procedure was completed.There was no reported patient injury.The patient had no infectious disease.The product was stored and handled according to the instructions for use (ifu).The product was inspected and prepped according to the instructions for use (ifu).There was nothing unusual noted about the stent delivery system prior to use.The intended procedure was an endovascular therapy (evt) case at right common iliac artery.An ipsilateral approach was made.The lesion was the common iliac artery which had stenosis.The target lesion vessel was 8-9mm diameter and was about 4 cm length.The diameter of the unconstrained stent size was 1-2 mm larger than the vessel diameter.A non-cordis guidewire crossed and intra vascular ultrasound (ivus) was performed.The target lesion had 80% stenosis, lesion was not calcified, and the vessel had a usual tortuosity.The stent delivery system did not pass through any acute bends.There was no difficulty encountered while advancing/tracking the sds towards the lesion.The smart control locking pin was in place during advancement towards the lesion.The locking pin was removed before attempting to deploy the smart control stent.The stent delivery system did not advance past the lesion and then withdrawn back into the lesion prior to stent deployment.The user holds the handle of the smart control sds flat and straight outside the patient.There was no unusual force applied when attempting the deployment of the stent.The product was removed intact (in one piece) from the patient.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After pre dilation using a saber 8mm x 4cm a smart control 10mm x 60mm iliac self-expanding stent delivery system (ses) was used but it did not deploy when the physician tried to turn the tuning dial.Additional information was received and per visual analysis, the stent of the unit was deployed approximately 0.6 cm.Therefore, it was replaced with a new non- cordis 10mmx 6cm stent and the procedure was completed.The patient had no infectious disease.The product was stored and handled according to the instructions for use (ifu).The product was inspected and prepped according to the instructions for use (ifu).There was nothing unusual noted about the stent delivery system prior to use.The intended procedure was an endovascular therapy (evt) case of the right common iliac artery.An ipsilateral approach was made.The lesion was the common iliac artery which had stenosis.The target lesion vessel was 8-9mm diameter and was about 4 cm length.The diameter of the unconstrained stent size was 1-2 mm larger than the vessel diameter.A non-cordis guidewire was crossed and a intra vascular ultrasound (ivus) was performed.The target lesion had 80% stenosis, lesion was not calcified, and the vessel had a usual tortuosity.The stent delivery system did not pass through any acute bends.There was no difficulty encountered while advancing/tracking the sds towards the lesion.The smart control locking pin was in place during advancement towards the lesion.The locking pin was removed before attempting to deploy the smart control stent.The stent delivery system did not advance past the lesion, therefore, was not withdrawn back into the lesion prior to stent deployment.The user held the handle of the smart control sds flat and straight outside the patient.There was no unusual force applied when attempting the deployment of the stent.The product was removed intact (in one piece) from the patient.There was no reported patient injury.The product was returned for analysis.One non-sterile smart control, iliac 10x60 was received for analysis inside a plastic bag.No original packaging was returned.Locking pin was not returned.Per visual analysis, the stent of the unit was deployed approximately 0.6 cm.Blood residues were observed on the hub of the unit.Strain relief was observed bent.Also, the body/shaft of the catheter was observed kinked approximately at 3.3 cm.No other anomalies were observed.Deployment test was performed successfully; neither resistance nor any anomalies were observed during the test.No damages were observed on the stent.A product history record (phr) review of lot 17902991 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses - deployment difficulty- partial deployment¿ was confirmed.The stent was received partially deployed.However, the deployment test was performed successfully; neither resistance nor any anomalies were observed during the test.The body/shaft was observed kinked and strain relief was observed bent.The exact cause of the premature deployment and the kinks observed on the returned unit could not be conclusively determined during the product analysis.Handling and or procedural factors such as (vessel characteristics although unknown and blood residue observed on the unit) are evidence the product was procedurally used.This may have led to the reported event as wells as the observed kink on the body/shaft of the unit.According to the precautions in the safety information of the instructions for use, ¿use caution when crossing a deployed stent with any adjunct device.If resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to the stent or lumen.If resistance occurs during movement through the sheath, carefully withdraw the stent system.Once stent deployment has begun, the stent must be fully deployed.The system is not designed for stent repositioning or recapturing.If resistance is felt when initially retracting the outer sheath, do not force deployment.Carefully withdraw the stent system without deploying the stent.Prior to stent deployment, remove all slack from the catheter delivery system.¿neither the product analysis nor the phr review suggests that the event experienced by the customer is related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
SMART CONTROL, ILIAC 10X60
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key9871670
Report Number9616099-2020-03590
Device Sequence Number11482612
Product Code NIO
UDI-Device Identifier20705032024652
UDI-Public20705032024652
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberC10060SL
Device Catalogue NumberC10060SL
Device Lot Number17902991
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer03/24/2020
Initial Report FDA Received Date03/24/2020
Supplement Report FDA Received Date04/07/2020
Patient Sequence Number1